Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 148, NWS New Orleans, LA

September 4, 2001Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 4, 2001, 4:47 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2001, 4:47 PM CDT (21:47 UTC)
Expired
Sep 4, 2001, 5:30 PM CDT
In force
43 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS54 KLIX 042149
SVRNEW
LAC103-042230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...PEARL RIVER

* UNTIL 530 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER PEARL RIVER. MOVEMENT WAS STATIONARY.

THIS IS A DANGEROUS STORM WITH DIME SIZED HAIL AND DAMAGING 
WINDS...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:45 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 4, 2:45 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT TUE SEP 4 2001

MAYBE SOME RELIEF IN STORE FROM THE WET WEATHER SLATED FOR THE
FORECAST AREA DURING THE NEXT FEW DAYS. THE EASTERN TROF WHICH HAD
BEEN DICTATING WEATHER CONDITIONS ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY OVER THE PAST SEVERAL DAYS LOOKS TO HAVE SHIFTED FAR ENOUGH
EASTWARD WHERE MID LEVEL DISTURBANCES SHOULD BEGIN TO HAVE MINIMAL
EFFECTS ON THE FORECAST AREA STARTING WEDNESDAY. AT THE SAME
TIME...THE UPPER LOW OVER SOUTHEAST TEXAS INITIALLY DOES NOT LOOK TO
AFFECT THE WEATHER HERE AS NWP GUIDANCE MEANDERS THIS SYSTEM OVER
TEXAS THROUGH WEDNESDAY BEFORE GETTING ENGULFED IN THE NEXT
SHORTWAVE COMING OUT OF THE CENTRAL PLAINS ON THURSDAY. THIS ALLOWS
FOR A GOOD RIDGE PATTERN TO DOMINATE THE EASTERN STATES THROUGH THE
WEEK/S END BEFORE THE NEXT UPPER LOW OUT OF THE NORTHWESTERN STATES
MOVES INTO THE CENTRAL PLAINS BY SUNDAY. THIS ALSO KEEPS FAIRLY
STRONG SURFACE HIGH LOCKED IN ACROSS THE CENTRAL GULF COAST REGION.
THE AVN MODEL CONTINUES TO HAVE A PRETTY GOOD HANDLE ON THIS PENDING
SCENARIO AND SEE NO REASON TO DEVIATE FROM ITS COURSE. AVN TIME
HEIGHTS DO CONTINUE TO SHOW SOME MID AND UPPER LEVEL DRYING TO OCCUR
STARTING THURSDAY AND PERSIST INTO THE WEEKEND. THIS WOULD THEN
JUSTIFY KEEPING THE FORECAST AROUND SEASONAL AND/OR CLIMO TRENDS
STARTING THURSDAY. FOR WEDNESDAY...WILL RUN SLIGHTLY HIGHER CHANCES
FOR RAIN AS TIME HEIGHTS AND SUBSEQUENT MODEL SOUNDINGS INDICATE A
CONTINUES DEEP TROPICAL AIR MASS IN PLACE THROUGH 24 HOURS.

PRELIM NUMBERS...

MCB 71/91/71/90 2523  BTR 73/91/73/91 2523
MSY 74/91/74/90 2423  GPT 74/90/73/89 2423

.NEW...NONE
LA...NONE.
MS...NONE.

09

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.